| Catalog Number |
230772003 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the delto pectoral cutting guide was defective.Both items are normally held together by a small pin and this was not the case.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "[defective device.Both items are normally held together by a small pin and this wasn't a case.No patient consequences.]" the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the device 230772003, delto pectoral cutting guide had missing stopper and platinum screw and parts (support and slider) were fell apart due to broken weld.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force in a prying motion while trialing.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 230772003, delto pectoral cutting guide would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received and states that there were no patient consequences.It also states that there is only one reported device.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "[defective device.Both items are normally held together by a small pin and this wasn't a case.No patient consequences.]".The product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) ).The photo investigation revealed that the device 230772003, delto pectoral cutting guide had missing stopper and platinum screw and parts (support and slider) were fell apart due to broken weld.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force in a prying motion while trialing.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the device 230772003, delto pectoral cutting guide would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : defective device.Both items are normally held together by a small pin and this wasn't a case.See picture in the attachments.No patient consequences.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that delto pectoral cutting guide had the butee pin broken.The broken fragment was not returned.Based on the damage observed it is reasonable to conclude that the device it unable to hold or retain as intended.The allegation can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force in a prying motion while trialing.A dimensional inspection was performed for the delto pectoral cutting guide was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the delto pectoral cutting guide would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.